MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Codes Entrapment of Device (1212); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter city: (b)(6).
 
Event or Problem Description
It was reported that guidewire tip was stretched and stuck occurred.An amplatz super stiff guidewire was selected for use along with a non-boston scientific thrombectomy system.During the second thrombectomy procedure, it was noted that the tip of the wire was stretched when trying to pass the catheter for the second time.The wire became stuck with the catheter and was not moving.Both the wire and thrombectomy device were removed together as it could not be detached from one another.The procedure was completed.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1: initial reporter city: (b)(6).Device evaluated by mfr: the guidewire was returned, and it was observed that the coil wire was unraveled.The core wire was found detached and separated from distal tip to the transition point.Also, the guidewire was kinked and bent at distal section.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19370851
Report Number2124215-2024-31006
Device Sequence Number7703750
Product Code DQX
UDI-Device Identifier08714729295747
UDI-Public08714729295747
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K843015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2025
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0030395455
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown